Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffering from anxiety problem with fluttering in the chest and panic disorder. Proper treatment?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1849 Questions
Question
i have anxiety problems one of the symptoms is a light zap of the head and eyes followed by a feeling of fluttering in the chest is this the cause of 2 yrs of panic disorder order or aside effect of acid blockers and diazepam? YYYY@YYYY
Posted Wed, 9 Jan 2013 in Anxiety and Stress
 
 
Answered by Dr. Ashish Mittal 1 hour later
Hello,
Thanks for your query.

I appreciate your efforts for medical opinion in so much distress.

Important aspects of your query are:

• 54 year old male
• Known case of panic disorder, anxiety and hiatus hernia.
• Already on diazepam and acid blockers.
• Complaints of: Light zap of the head and eyes followed by a feeling of fluttering in the chest.

Panic disorder is a subtype of anxiety disorder.

Common symptoms of anxiety: nervousness, confusion/poor concentration, restlessness, mild irritability, excessive worry regarding own health, tremor, muscle spasm, heaviness in body, easy fatigability, headache, sleep disturbance, palpitation and dry mouth.

Light zap of the head and eyes followed by a feeling of fluttering in the chest (occur due to muscle spasm and tremor) are the symptoms of anxiety. These are not due to because of diazepam and acid blockers.


I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups.

Wish you good health.
Regards,
Dr Ashish XXXXXXX Mittal
Above answer was peer-reviewed by
 
Follow-up: Suffering from anxiety problem with fluttering in the chest and panic disorder. Proper treatment? 16 hours later

hi i thank you for your answer, how do i relieve bloating chest pains and constant trapped wind the discomfort is making me anxious i have had all the tests so they are clear, why am i so consumed by the fear of discomfort?
 
 
Answered by Dr. Ashish Mittal 8 hours later
Hello again,
Thanks for follow up.

This pain can occur because of anxiety, specially when other tests are normal. So, it is better to take psychiatrist opinion for adequate control of anxiety.

Wish you good health.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Suffering from anxiety problem with fluttering in the chest and panic disorder. Proper treatment? 37 minutes later
hi thank you, its very hard when the symptoms overtake you i used to play football run cycle and swim now i fear just going for a walk, are acid blockers really the answer to hiates ( sliding ) hernia been on them for 20 years.
regards XXXXXXX
 
 
Answered by Dr. Ashish Mittal 9 hours later
Hello again,
Thanks for follow up.

Hope, after adequate management of anxiety, you will be able to resume your life like previous self.

In presence of hiatus hernia, there is increase acidity, which lead to on and off burning-necrosis-scaring of food pipe (esophagus). This process further pull stomach upward and exacerbate hiatus hernia.

Acid blockers take care of acidity, so they stop this process. They are safe too for long term use.

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor